Alert archive / California / Wind Advisories in 2011
Wind Advisory 27, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 6, 2011, 2:49 AM PDT. It took effect at Jun 6, 2011, 3:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2011, 2:49 AM PDT (09:49 UTC)
- In effect from
- Jun 6, 2011, 3:00 AM PDT
- Expired
- Jun 6, 2011, 7:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
182 WWUS75 KPSR 060949 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 249 AM MST MON JUN 6 2011 .STRONG WEST WINDS ACROSS IMPERIAL COUNTY THIS MORNING. CAZ033-061400- /O.NEW.KPSR.WI.Y.0027.110606T1000Z-110606T1400Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 249 AM PDT MON JUN 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PDT THIS MORNING. * AFFECTED AREA: IMPERIAL COUNTY * LOCATIONS INCLUDE: BRAWLEY...CALEXICO...EL CENTRO AND IMPERIAL * TIMING: STRONG WEST WINDS THROUGH 7 AM PDT THIS MORNING...TAPERING OFF BY SUNRISE. * WINDS: GUSTY WEST WINDS 20 TO 40 MPH WITH A FEW PEAK GUSTS NEAR 50 MPH. * IMPACTS: GUSTY WINDS WILL PRODUCE SOME BLOWING DUST AND SAND WHICH MAY LOWER VISIBILITIES BELOW 3 MILES AT TIMES AND PRODUCE POTENTIALLY DANGEROUS DRIVING CONDITIONS. THE STRONG GUSTS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY THOSE DRIVING ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX BRECKENRIDGE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 5, 8:50 PM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 5, 8:50 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 850 PM MST SUN JUN 5 2011 .SYNOPSIS... A RATHER STRONG LOW PRESSURE SYSTEM NEAR NORTHERN CALIFORNIA WILL MOVE INTO TOWARD THE NORTH CENTRAL PLAINS MONDAY AND TUESDAY. AS IT DOES SO...TEMPERATURES WILL DROP AROUND 5 TO 10 DEGREES AND WINDS WILL INCREASE ACROSS SOUTHERN CALIFORNIA AND MUCH OF ARIZONA. FOR THE REST OF THE WEEK AND INTO THE FOLLOWING WEEKEND...WEAK LOW PRESSURE WILL REMAIN OVER THE WESTERN STATES HELPING TO KEEP TEMPERATURES BELOW NORMAL. NO RAIN IS EXPECTED. && DISCUSSION... THE LARGE UNSEASONABLY STRONG PACIFIC LOW PRESSURE SYSTEM THAT HAD BEEN STATIONARY ALONG THE WEST COAST IS STARTING TO MOVE INLAND. AS A RESULT...STRONGER AND DRIER SOUTHWESTERLY FLOW ALOFT WILL SPREAD INTO THE REGION MONDAY AND TUESDAY...ESPECIALLY IN OUR FORECAST AREA SOUTHEAST CA TO SOUTH CENTRAL AZ. GUSTY AFTERNOON WINDS ARE ON TAP FOR MOST OF OUR FORECAST AREA. WIND GRIDS AND THE FIRE WEATHER FORECAST WAS UPDATED EARLIER TO REFLECT STRONGER AFTERNOON WINDS ON MONDAY. OTHERWISE...FORECASTS LOOK OK FOR NOW. PREVIOUS DISCUSSION BELOW STILL APPLIES. PREVIOUS DISCUSSION... AS EXPECTED EARLIER...CONVECTION HAS DEVELOPED EAST OF OUR FORECAST AREA ACROSS THE WHITE MOUNTAINS THIS AFTERNOON WHERE BOUNDARY LAYER MOISTURE INCREASED ENOUGH TO GENERATE CAPE. THAT MEANS OUR CWA WAS CLOUD-FREE THIS AFTERNOON WITH TEMPERATURES AROUND 100 F AND DEW POINTS IN THE SINGLE DIGITS TO TWENTIES GENERATING HUMIDITY VALUES BELOW 10 PERCENT. LARGE SCALE PATTERN REMAINED VERY AMPLIFIED...WITH THE CLOSED LOW OFF THE NORTHERN CALIFORNIA COAST /H5 HEIGHT ANOMALIES OF -5 STANDARD DEVIATION/ AND A SPRAWLING HIGH OVER THE CENTRAL CONUS /STANDARDIZED HEIGHT ANOMALY OF PLUS-2/. OPERATIONAL/ENSEMBLE MEMBERS CONTINUE TO SHOW EXCELLENT AGREEMENT AND CONTINUITY WITH THE FORECAST THROUGH THE NEXT SEVEN DAYS. LEADING SHORT WAVE WILL EJECT FROM NORTHERN CALIFORNIA TOWARD MONTANA MONDAY...SWEEPING A COLD FRONT ACROSS THE SOUTHWEST. WINDS WILL BECOME BREEZY IN RESPONSE AND SEVERAL DEGREES /4 TO 10 F...GREATEST COOLING ACROSS SE CA/ OF COOLING WILL OCCUR. WINDS STILL EXPECTED TO REMAIN WELL BELOW FW.W THRESHOLD. REST OF THE WEEK LOOKS FAIRLY STAGNANT WITH A LONG WAVE TROUGH OVER THE WESTERN CONUS AND SHORT WAVES MOVING IN-AND-OUT OF IT AT TIMES. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH NEXT WEEKEND AND FLUCTUATE JUST A FEW DEGREES. NO CHANCES FOR PRECIP AT THIS TIME. GOOD CONFIDENCE IN THIS PATTERN AS IT IS WELL DEPICTED BY GFS/ECMWF AND GFS HAS REMAINED VERY CONSISTENT THE PAST SEVERAL DAYS. && .AVIATION... SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND FAR SOUTHEAST CALIFORNIA INCLUDING KPHX...KIWA...KIPL...AND KBLH AIRFIELDS... THROUGH 07Z MON...CLEAR SKIES...WEST WINDS 5 TO 15 KNOTS. FROM 07Z MON THROUGH 19Z MON...CLEAR SKIES AND LIGHT WIND. FROM 19Z MON THROUGH 04Z TUE...CLEAR SKIES. INCREASING WEST TO SOUTHWEST WIND 15 TO 25 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... TEMPERATURES WILL DROP TO JUST BELOW AVERAGE FOR EARLY JUNE THIS WEEK. GENERALLY TYPICAL DIURNAL WINDS ARE EXPECTED THIS WEEK WITH SOME AFTERNOON LOCAL BREEZES MAINLY IN THE HIGHER ELEVATIONS. VERY DRY AIR IS EXPECTED TO CONTINUE WITH MINIMUM AFTERNOON HUMIDITY MOSTLY IN THE SINGLE DIGITS AND WITH ONLY POOR TO FAIR OVERNIGHT RECOVERY. FUELS REMAIN VERY DRY...AS WELL AS RH VALUES REMAIN VERY LOW. .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/INIGUEZ AVIATION...VASQUEZ FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jun 5, 4:45 PM PDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 445 PM MST SUN JUN 5 2011 AZZ024-061245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 445 PM MST SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...GUSTY AFTERNOON AND EARLY EVENING WINDS 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. GUSTY WINDS AND LOW HUMIDITY WILL INCREASE THE FIRE DANGER POTENTIAL. TUESDAY THROUGH SATURDAY...NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.